MAUDE Adverse Event Report: STRYKER GMBH SCREWDRIVER STRIKE PLATE GAMMA3 8X250MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH SCREWDRIVER STRIKE PLATE GAMMA3 8X250MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 13200070
Medical Device Problem Codes Break (1069); Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
Nail holding screw did not loosen with normal force.Eventually, the device was removed, but damage of the nail holding screw and strike plate was observed.Damaged material that could be seen in the x-ray was removed from patient body.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was received deformed and worn out, as reported.The device inspection revealed the following: the returned screwdriver strike plate shows significant signs of extensive usage as evidenced by the appearance of the deformed surface.The hexagonal tip is heavily deformed, and the ring is missing.The missing ring was returned separately, and was found deformed and broken in 2 pieces.The grooves of the device head show significant hitting marks which indicates the application of high compression force on the head.Based on the provided information and the above investigation, the root cause was attributed to a user-related issue.The hitting marks on the head of the device may indicate that the device has been impacted with high compression force which caused the hexagonal tip to deform and the ring to break.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
SCREWDRIVER STRIKE PLATE GAMMA3 8X250MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19704706
Report Number0009610622-2024-00429
Device Sequence Number3569167
Product Code LXH
UDI-Device Identifier04546540377647
UDI-Public04546540377647
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number13200070
Device Lot NumberK06A199
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/12/2024
Supplement Date Received by Manufacturer09/04/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale